MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number C012D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Component code: (b)(4) device not returned.This medwatch report is in response to receipt of maude event report mw5102332.
 
Event or Problem Description
It was reported that a patient underwent a planned parotidectomy with facial nerve dissection and preservation in (b)(6) 2021 and suture was used.During the procedure, a needle tip (1 mm) was noted to have broken off.The wound was explored without success, but radiograph confirmed presence.The surgeon determined the risk outweighed the benefit of removal.There were no patient consequences reported.No further information is available.

Brand Name
SILK SUTURE 18"(45CM) 2-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12366510
Report Number2210968-2021-07680
Device Sequence Number4633128
Product Code GAP
UDI-Device Identifier10705031023390
UDI-Public10705031023390
Combination Product (Y/N)N
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC012D
Device Catalogue NumberC012D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/25/2021
Patient Sequence Number1